Thank you to other PMR sufferers

Trish29 here just to say a big thank you to Shirley O Connell and all the lovely fellow sufferers at the PMR/GCA Meeting at Chertsey. Surrey on Tues 30 th April for a wonderful meeting and for giving me the courage to ring my Medical Practice when I got home to try and get to see a new Rheumatologist as my appointment was cancelled in April . I am seeing A GP this afternoon and would like to be able to get in at St Peters Hospital. Chertsey . After 7/8 years of having this condition I am still suffering most of PMR symptoms and still way to high on steroids after a dreadful flare up in January. I'm taking between 12.5mg and 15mg Prednisolone depending on the day and the Fatigue. I feel I must keep fighting and have felt a lot better since joining this blog . Best wishes to everyone concerned and I hope you all get a pain free day . trish29

6 Replies

oldestnewest
  • Hi Trish,

    Sorry to hear you are still struggling, but I wonder about the drops. Until I got to 10mg, I could only manage a 1mg drop at a time every 2 to 3 weeks, and to cope with the side effects of the reductions, I used 1 dose of ibuprofen for a few days to get my system over the drop. It worked, but took many many months to reach 10mg - then a new regime began. One which I am on now - half a mg every 3.5 weeks, and it's been a struggle. Ibuprofen to the rescue to help again.

    I am now on 7mg and feel good, but I take no chances - tomorrow I drop to 6.5mg and I know there'll be trouble. It will be even more difficult I'm sure, but, if necessary I will drop even more slowly. My adrenals are involved now ---- I hope! I have to be even more careful.

    Pats.

  • Sorry to hijack Trish's post here, but people do need to be very careful about taking Ibuprofen (or any NSAID painkiller) whilst taking steroids. It doesn't matter if they are 'over the counter' Ibuprofen or prescribed ones (unlikely as doctors do not usually prescribe the 2 together). Probably the very occasional one might be ok, but I wouldn't like people to think it's a safe combination. 2 days of prescribed Ibuprofen (taken with food) and it was a blood light trip to A & E with a gastric bleed for me.

    Trish, what a bad time of it you've had. I hope things start to improve for you soon.

    Meggies

  • Hi Meggies. Its trish it,s good that you are letting people know about ibuprofen as they do cause bleeding problems and as I told Pats I was made aware of it when I first started taking prednisolone . I hope you are doing OK. I just want to feel better and get back on track with a Rheumatologist to advise me. This trying to get back down off the steroids is taking so long this time. I have been down to 5mg pred many times and I was told by 1 rheumy that I may always stay on that amount , hmm let's hope not Best wishes enjoy your weekend. trish29

  • Oh dear Trish, that was a 'freudian slip' of mine - 'blood light' trip. I meant 'blue' light trip not blood (though equally relevant).

    Not been the a fantastic year health wise so far. 18 months on steroids & lowest I've ever managed was 13mg, so on Methotrexate as well.

    Hope you manage to get under that 5 mg barrier. I know 2 PMR people who are likely to need to stay on a low dose of steroids for life. They say the side effects are minimal at these amounts as your body would be producing more naturally if allowed to. Have you had an adrenal function test done? Maybe should be considered if you've been struggling to get under 5mg for a long time.

    Meggies

  • Hello meggies I've just read your second message and as far as I know I haven't had an adrenal test done for a long time , I haven't had a meeting with a rheumy for about a year now and I had to come off of methotrexate and Azathiaprine as they both gave me very bad side affects, but if I get to see a new Rheumy I am willing to give anything a try and I believe that there are some new drugs out there that work alongside the steroids. Best wishes trish 29

  • Hello trish29

    Thank you so much for your lovely comments and it's good to hear that you enjoyed the meeting with other Surrey Support members on Tuesday. A trouble shared is a trouble halved, as they say, and although we don't wish to see others suffering, it certainly helps to share experiences with others who understand exactly what we're going through and to know we are not alone in our suffering.

    I do hope that once you get a referral to the wonderful consultant at St Peter's, who has a special interest in our group, you will finally get on track, and at least be able to stabilise on the right dose of Pred for you at the moment.

    Don't worry at this stage about getting below 5 - there are very few side effects, if any, at that dose and many people do very well on it. The secret for me was being kept at 5mg for very many months following an increase to 10mg after a very a severe flare at 3mg, and I was then able to continue reducing in tiny half mg decrements over lengthy periods of time until I reached zero Pred.

    Stay strong, and I hope your appointment comes through very soon - meanwhile enjoy this promised few days of beautiful warm and sunny weather, which I hope everyone is sharing.

    Shirley

You may also like...